Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A classification of a class of $ 3$-branchfolds

Author: Yoshihiro Takeuchi
Journal: Trans. Amer. Math. Soc. 307 (1988), 481-502
MSC: Primary 57N10; Secondary 57M12
MathSciNet review: 940214
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An $ n$-orbifold is a topological space provided with a local modelling on (an open set in $ {{\mathbf{R}}^n}$)/(a finite group action). Mainly, we deal with $ 3$-branchfolds (i.e. $ 3$-orbifolds with $ 1$-dimensional singular locus). We define a map between two $ 3$-branchfolds. With respect to this map, we prove some facts parallel to $ 3$-manifold theorems. Using the facts, we classify a class of $ 3$-branchfolds, analogous to Waldhausen's classification theorem of Haken manifolds.

References [Enhancements On Off] (What's this?)

  • [1] John Hempel, 3-Manifolds, Princeton University Press, Princeton, N. J.; University of Tokyo Press, Tokyo, 1976. Ann. of Math. Studies, No. 86. MR 0415619
  • [2] William H. Jaco and Peter B. Shalen, Seifert fibered spaces in 3-manifolds, Mem. Amer. Math. Soc. 21 (1979), no. 220, viii+192. MR 539411, 10.1090/memo/0220
  • [3] Mitsuyoshi Kato, On uniformizations of orbifolds, Homotopy theory and related topics (Kyoto, 1984) Adv. Stud. Pure Math., vol. 9, North-Holland, Amsterdam, 1987, pp. 149–172. MR 896951
  • [4] I. Satake, On a generalization of the notion of manifold, Proc. Nat. Acad. Sci. U.S.A. 42 (1956), 359–363. MR 0079769
  • [5] W. Thurston, The geometry and topology of three manifolds, Mimeograph.
  • [6] Friedhelm Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56–88. MR 0224099

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N10, 57M12

Retrieve articles in all journals with MSC: 57N10, 57M12

Additional Information

Keywords: Branchfold, fundamental group of orbifolds, $ OR$-map
Article copyright: © Copyright 1988 American Mathematical Society